|Apr 18, 2011|
Thick ItMy baby had his swallow study done last Thursday and it showed a significant delayed swallow due to the inflammation in his esophagus from the reflux. The speech therapist who was doing the study said that we need to thicken his feeds to full nectar consistency, and suggested Thick It. We've been using it since Thursday night. He has been having a lot of runny, very stinky stools since then. But, he also had his rotavirus vaccine last Monday, so I don't know if it's a side effect from the vaccine or if it's from the thickener. I'm wondering if anyone else has used it, and if it did anything to your baby's stools?
|Apr 18, 2011|
Ryan was born May 20th 2008. 9 lbs 2 oz. Ryan’s magic bullet was 30mg of Prevacid capsules mixed with Caracream from Marci-kids (I am forever indebted to the team at Marci-kids), Claratin for the mucos, and Mirlax for the constipation. Within 2 months of this combo he jumped from the 6% to the 50% for weight and continues to climb. Be strong, listen to your instincts. Read his story for more specifics that just might help you too - Karen
|Could be the vacine or maybe she is sensitive to the Cornstarch. How are treating the inflammation to the esophagus? Does she have EE, regular reflux or food allergies?|
|Apr 21, 2011|
|Our daughter uses Simply Thick. Her stools were very watery/runny before being on the thickener (she drinks expressed breastmilk). The thickener actually made her stools thicker and more consistent. So I guess we saw the opposite of what you are experiencing. |
|Apr 29, 2011|
|Thanks for your replies - sorry it took me so long - lots going on here!
I think we determined that it was mostly from the rotavirus vaccine. He's still having some blow-out diapers, but they don't stink like they did.
He is our 4 month old foster baby (hopefully not much longer as a foster!!), and is on Prevacid solutabs and Reglan. The speech therapist recommended a GI referral for the persistent reflux, so it'll be interesting to see if we get that referral from the pediatrician. I have another appt for him on Monday, because I think his reflux is worsening again, or he's outgrowing his dose of the meds - we're back to not sleeping again.
Random question - I filled in all of the bio info to have it show up on the side by my nam , but it's not - any idea what I did wrong?
Thanks for the support!!||Check with your